It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Weight Loss Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-19-2004, 05:03 AM   #1
Member
 
Join Date: May 2003
Location: lamp.tx.usa
Posts: 80
leeintx HB User
weight gain on antidepressent?

hey yall, ive been on 20mg prozac for 3 1/2 months and i have put on some weight like 5lbs and my shorts that fit last year are tight..i know 5lbs is not much but to me it is. im 33 yrs old and weigh 137lbs and im 5'7..my dr told me that prozac will not make you gain weight. im scared i just want to stop takeing them..has anyone else had a problem? i dont eat much and i havent changed my eating habbbits at all from before i started the med. i eat less now! please help!

 
Old 05-19-2004, 10:09 AM   #2
Veteran
(female)
 
Join Date: Aug 2001
Location: IL
Posts: 470
Trooper HB User
Re: weight gain on antidepressent?

You might want to try the depression board, as there are tons of posts on antidepressants/weight gain.

Personally, I'm 5'3" and weighed 115. After 3 different antidepressants in a 5 month window, I weighed 145. A HUGE difference. Everyone reacts differently to different meds.

I am now struggling to get the weight off since I stopped in March. I have lost *maybe* 5 pounds. And I eat right, I play soccer twice a week, and workout/life weights the other days. The pounds don't seem to budge. I think that the antidepressant messed up my brain/system more than it helped me.

So, I'm over looking like a fat sausage, sorry that's how I feel. I have never weighed this much in my life. And I have a wardrobe of beautiful clothes that I cannot wear, that's the hardest part.

BUT, I'm trying and I WILL lose this weight!

Trooper

 
Sponsors Lightbulb
   
Old 05-20-2004, 11:12 AM   #3
Senior Member
 
Join Date: May 2004
Location: UK
Posts: 109
Saint_Jo HB User
Re: weight gain on antidepressent?

One of the adverse effects of antidepresents is weight gain unfortunately, although the extent of this does depend on the person of course. You might just need to tweak your diet a bit to combat it but if that doesn't work and its really getting you down, it might be worth asking your doctor to prescribe something else.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
weight gain and eating disorder melly3407 Bipolar Disorder 7 08-08-2007 12:16 AM
Frustrated weight gain w/Chantix-HELP!!! barbiw Smoking Cessation 26 04-26-2007 08:41 AM
Water, Weight, The Scale! bluejbirdie Weight Loss 0 08-10-2006 08:08 AM
Weight Gain or Weight Loss? deejavu Lyme Disease 32 03-24-2006 05:24 AM
weight gain on Zoloft????? kitykat610 Depression 7 08-09-2005 02:14 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Effexor Meridia
Paxil
Phentermine
Potassium
  Prozac
Synthroid
Xenical
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



janewhite1 (8), slenderella (4), Lisa_P (3), Jess75 (3), Kszan (3), hollns (3), Administrator (3), Voxx976 (2), syp17 (2), Moxie75 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!